Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 6, 1997, 7:43 PM CDT for Logan County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1997, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 6, 1997, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Logan County, IL
The radar
The Lincoln radar (KILX), 4 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 070045 RRA SVRSPI ILC107-070145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 743 PM CDT SUN JUL 6 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN COUNTY - CENTRAL ILLINOIS * UNTIL 845 PM CDT * SOME TOWNS AFFECTED CORNLAND BY 800 PM CDT LAKE FORK BY 805 PM CDT MOUNT PULASKI BY 815 PM CDT CHESTNUT BY 825 PM CDT * AT 741 PM CDT...LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 17 MILES NORTHEAST OF SPRINGFIELD... OR 10 MILES SOUTHWEST OF LINCOLN...MOVING EAST-SOUTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THIS STORM...GET INSIDE A STURDY BUILDING A8ND STAY AWAY FROM WINDOWS. GEELHART/AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:26 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 6, 2:26 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT SUN JUL 6 1997 SFC TROF CONTS TO MAKE SLOW PROGRESS ACROSS CEN IL ATTM WITH CLD FRONT BECOMING STNRY OR WASHIHNG OUT OVER IA. SATL SUPPORTS SFC TROF POSITION WITH CU DVLPG ALONG IT. CAP APPEARS TO BE WEAKENING AS NICE TCU OVHD AT ILX WITH SOMEWHAT HIGHER DWPTS POOLING ALONG BOUNDARY. SPC 94O UPDATE HAS NOSED SLGT RISK INTO CEN IL. BELIEVE TSRA STILL POSSIBLE ACROSS CEN IL. SO MAY NEED TO BE ADDED TO ZONES FOR THE EVENING HOURS. THIS WILL HAVE TO BE A PRESS TIME DECISION...BECAUSE IF TSRA DVLPS IT WILL BE BEFORE SUNSET AND LAST TILL THE EARLY EVE. WITH LACK OF ANY UPR AIR SUPPORT TSRA WILL DIE IN THE EVE. MODELS SIMILIAR WITH STALLING OR WASHING OUT CLD FRONT ACROSS IA AND IL WITH BOUDNARY RETURNING AS A WRM FRONT TMRW. TSRA CHC MOVES BACK WEST WITH MCS DVLPMT OVER NEB TNGHT. SO CEN IL WL SEE JUST SOME HI CLOUDS OVERNIGHT. FWC TEMPS LOOK FINE FOR TNGT. ZONES WILL NEED TO BE ADJUSTED UP AS GOING FORECAST HAS LOW 50S GOING. PIA 60/83 30 SPI 61/84 50 DEC 61/84 50 CMI 62/83 50 LWV 64/85 30 KETCHAM KETCHAM
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.